Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 66, NWS San Angelo, TX

April 28, 2021Coke County, Runnels County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 28, 2021, 2:07 PM CDT for Coke County, Runnels County, Texas. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2021, 2:07 PM CDT (19:07 UTC)
Expired
Apr 28, 2021, 3:00 PM CDT
In force
53 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Tornado
Possible
Hail
1.25 in
Wind
60.0 mph

Counties Coke County, TX, Runnels County, TX

The radar

The San Angelo radar (KSJT), 65 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 2:18 PM CDTHAIL 1.25Bronte, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 1:57 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2021-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2021-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-233 J/kg
Mixed-layer LCL
1198 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

560 
WUUS54 KSJT 281907
SVRSJT
TXC081-399-282000-
/O.NEW.KSJT.SV.W.0066.210428T1907Z-210428T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
207 PM CDT Wed Apr 28 2021

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Eastern Coke County in west central Texas...
  Northwestern Runnels County in west central Texas...

* Until 300 PM CDT.

* At 206 PM CDT, a severe thunderstorm was located near Bronte, or 8
  miles east of Robert Lee, moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Bronte around 210 PM CDT.
  Fort Chadbourne around 225 PM CDT.

Other locations impacted by this severe thunderstorm include The
Intersection Of Highway 208 And Ranch Road 2662, Oak Creek Reservoir
and Wilmeth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM CDT for west central
Texas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3184 9996 3171 10044 3192 10058 3209 10027
      3208 10015
TIME...MOT...LOC 1906Z 239DEG 24KT 3190 10035 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
 
$$
2 follow-up statements
064 
WWUS54 KSJT 281923
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
223 PM CDT Wed Apr 28 2021

TXC081-399-282000-
/O.CON.KSJT.SV.W.0066.000000T0000Z-210428T2000Z/
Coke TX-Runnels TX-
223 PM CDT Wed Apr 28 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR EASTERN COKE AND NORTHWESTERN RUNNELS COUNTIES...

At 222 PM CDT, a severe thunderstorm was located near Bronte, or 10
miles south of Blackwell, moving northeast at 25 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe storm will be near...
  Fort Chadbourne around 235 PM CDT.

Other locations impacted by this severe thunderstorm include Oak
Creek Reservoir and Wilmeth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM CDT for west central
Texas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3173 10035 3196 10051 3209 10027 3208 10015
      3184 9996
TIME...MOT...LOC 1922Z 237DEG 21KT 3195 10027 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
 
$$
798 
WWUS54 KSJT 281943
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
243 PM CDT Wed Apr 28 2021

TXC081-281952-
/O.CAN.KSJT.SV.W.0066.000000T0000Z-210428T2000Z/
Coke TX-
243 PM CDT Wed Apr 28 2021

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COKE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CDT for west central
Texas.

LAT...LON 3184 9996 3176 10023 3208 10023 3208 10015
TIME...MOT...LOC 1942Z 248DEG 21KT 3197 10015 

$$

TXC399-282000-
/O.CON.KSJT.SV.W.0066.000000T0000Z-210428T2000Z/
Runnels TX-
243 PM CDT Wed Apr 28 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHWESTERN RUNNELS COUNTY...

At 242 PM CDT, a severe thunderstorm was located near Wingate, or 11
miles west of Winters, moving east at 25 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

This severe thunderstorm will remain over mainly rural areas of
northwestern Runnels County, including the following locations...
Wilmeth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM CDT for west central
Texas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3184 9996 3176 10023 3208 10023 3208 10015
TIME...MOT...LOC 1942Z 248DEG 21KT 3197 10015 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...<50MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 1:08 PM CDT, 59 minutes earlier.

Area forecast discussion, Apr 28, 1:08 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
108 PM CDT Wed Apr 28 2021

...New MESOSCALE UPDATE...

.MESOSCALE UPDATE FOR Severe Weather...
Issued at 1259 PM CDT Wed Apr 28 2021

At 1230 PM, an outflow boundary extended across southern Sterling
County to Ballinger to Clyde. A confluence line extended south,
from the outflow boundary, across eastern Irion and eastern
Crockett counties. To the south and east of these boundaries,
moderate instability was in place across the southern counties of
West Central Texas. An axis of 2500-3000 SBCAPE extends from
Sonora to San Angelo. The cap is weak in the warm sector and a few
storms will probably develop through 2 PM. Also, strong deep layer
of 65 to 70 knots. Any storms that develop will probably become
rapidly severe.

&&

.SHORT TERM...
(Today and tonight)
Issued at 415 AM CDT Wed Apr 28 2021

Storm complex continued to move across the Big Country early this
morning. A dryline extended from west of Midland to east of Fort
Stockton, with a line of showers and thunderstorms east of it, from
Garden City to Iraan to north of Dryden. The atmosphere was moist
and unstable with strong shear...with a tornado watch until 10 AM
for the Big Country.

Much of West Central Texas remains under a slight risk of severe
thunderstorms today. An upper low west of El Paso will continue to
move eastward today, providing lift to the region. A dry line will
also extend from Colorado City to Big Lake to Ozona in the
afternoon and evening.

While most of the convective models indicate storms in the Big
Country to weaken this morning, with additional storms will be
developing mid afternoon along the cold front. As the front moves
south this evening isolated/scattered thunderstorms are possible
along and east of the dryline. Storms developing off mountains in N.
Mexico are also expected to move northeast into the Hill country
this evening, with storms likely along and east of Sonora to
Brady to San Saba line.

Large hail and damaging winds will be the main threats today, but
isolated tornados will again be possible. Locally heavy rainfall is
possible this evening, especially from Junction to Brady and San
Saba where 1 to 3 inches are possible.

&&

.LONG TERM...
(Thursday night through next Wednesday)
Issued at 1252 PM CDT Wed Apr 28 2021

Thursday evening, an upper level low will be centered near the Davis
Mountains of West Texas. This low is then forecast to dive south,
toward the Big Bend region/northern Mexico on Friday, before
ejecting northeast late Saturday into Sunday. The position of this
low to our southwest will keep rain chances in the forecast through
the beginning of the weekend. Although widespread heavy rainfall is
not anticipated, showers and thunderstorms will be possible Friday
into Sunday morning. An increasing chance of showers and
thunderstorms is possible on Saturday and Saturday night, as the
upper level low tracks across the region.

The increased cloud cover and possible rain chances will help to
keep temperatures below normal through Saturday. Expect high
temperatures in the 70s, with overnight lows in the 50s. A warm up
will then ensue Sunday and Monday. Highs on Sunday will be in the
low to mid 80s, while highs on Monday approach the lower 90s.

&&

.AVIATION...
(18Z TAFS)
Issued at 1239 PM CDT Wed Apr 28 2021

Isolated TSRA across Runnels/Coleman/Callahan counties currently
should become scattered to numerous TSRA (with local +TSRA)
between 19Z today and 04Z Thurs, then mainly scattered to numerous
SHRA and isolated TSRA expected 04Z Thurs to 18Z Thurs. Storms and
heavy showers have the potential to bring tempo LIFR/VLIFR
conditions. Otherwise, areas of MVFR/IFR CIGs across the Big
Country, Northwest Hill Country and Heartland should clear to VFR
through 23Z, then from 23Z today to 04Z Thurs, expect mainly VFR
conditions. 04Z Thurs to 15Z Thurs, expect MVFR to IFR conditions
to develop from east to west, impacting all TAF sites. 15Z Thurs
to 18Z Thurs, expect these conditions to continue. Through 21Z
today, mainly north winds will occur north of a Sterling City to
Cross Plains line, with south winds to the south of it. Wind
speeds generally 8-12 KT with gusts of 15-22 KT. 21Z today to 03Z
Thurs, the north winds will push south across the rest of the
region at generally the same wind speeds, with these winds then
continuing through 18Z Thurs.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 83  58  69  54 /  60  70  40  40
San Angelo 	 88  58  73  54 /  50  40  30  40
Junction 	 86  59  77  55 /  50  80  20  20
Brownwood 	 83  60  72  55 /  70  80  30  40
Sweetwater 	 83  57  67  53 /  40  60  50  40
Ozona      	 86  58  74  54 /  40  30  30  30

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...04
LONG TERM....Daniels
AVIATION...SJH
Hazardous weather outlook, Apr 28, 5:49 AM CDT, 8 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
549 AM CDT Wed Apr 28 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-291100-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
549 AM CDT Wed Apr 28 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...Today and Tonight

A slight risk of severe thunderstorms will continue across West
Central Texas today and tonight. Large hail, damaging winds and
localized flooding are the main threats. An isolated tornado is
also possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed today and tonight.
Please relay any information about observed weather to the NWS
while following all local, state and CDC guidelines.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:17 PM CDTSpecial Weather StatementSJTFisher58 min
Apr 27, 7:25 PM CDTSevere Thunderstorm WarningSJTHaskell65 min
Apr 27, 7:27 PM CDTSevere Thunderstorm WarningSJTHaskell63 min
Apr 27, 7:33 PM CDTAreal Flood AdvisorySJTFisher117 min
Apr 27, 8:11 PM CDTSevere Thunderstorm WarningSJTFisher, Nolan64 min
Apr 27, 8:27 PM CDTTornado WarningSJTFisher33 min
Apr 27, 8:29 PM CDTSevere Thunderstorm WarningSJTFisher, Jones61 min
Apr 27, 8:34 PM CDTSpecial Weather StatementSJTHaskell41 min
Apr 27, 8:46 PM CDTTornado WarningSJTNolan44 min
Apr 27, 8:54 PM CDTSevere Thunderstorm WarningSJTFisher, Jones, Nolan, Taylor66 min
Apr 27, 8:56 PM CDTSpecial Weather StatementSJTHaskell64 min
Apr 27, 9:12 PM CDTTornado WarningSJTFisher, Jones, Nolan, Taylor48 min
Apr 27, 9:20 PM CDTSevere Thunderstorm WarningSJTJones, Shackelford40 min
Apr 27, 9:33 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton57 min
Apr 27, 9:53 PM CDTSevere Thunderstorm WarningSJTFisher, Nolan67 min
Apr 27, 10:01 PM CDTSpecial Weather StatementSJTShackelford44 min
Apr 28, 1:11 AM CDTSevere Thunderstorm WarningSJTFisher, Nolan64 min
Apr 28, 1:59 AM CDTSevere Thunderstorm WarningSJTFisher, Jones, Nolan, Taylor61 min
Apr 28, 2:32 AM CDTTornado WarningSJTJones28 min
Apr 28, 2:57 AM CDTSevere Thunderstorm WarningSJTJones, Shackelford63 min
Apr 28, 3:49 AM CDTTornado WarningSJTShackelford26 min
Apr 28, 3:51 AM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton24 min
Apr 28, 4:18 AM CDTAreal Flood AdvisorySJTThrockmorton3 hr
Apr 28, 4:28 AM CDTSpecial Weather StatementSJTCoke, Sterling47 min
Apr 28, 4:57 AM CDTSpecial Weather StatementSJTSterling48 min
Apr 28, 5:03 AM CDTSpecial Weather StatementSJTNolan42 min
Apr 28, 5:12 AM CDTAreal Flood AdvisorySJTNolan107 min
Apr 28, 5:34 AM CDTAreal Flood AdvisorySJTTaylor3 hr
Apr 28, 6:04 AM CDTSpecial Weather StatementSJTShackelford41 min
Apr 28, 6:25 AM CDTFlash Flood WarningSJTCallahan, Jones, Shackelford, Taylor3 hr
Apr 28, 6:39 AM CDTAreal Flood AdvisorySJTCallahan, Shackelford3 hr
Apr 28, 6:47 AM CDTSpecial Weather StatementSJTShackelford28 min
Apr 28, 9:27 AM CDTAreal Flood AdvisorySJTCallahan, Shackelford, Taylor3 hr
Apr 28, 2:52 PM CDTSpecial Weather StatementSJTRunnels38 min
Apr 28, 3:16 PM CDTSevere Thunderstorm WarningSJTCallahan, Coleman, Runnels, Taylor44 min
Apr 28, 3:52 PM CDTSevere Thunderstorm WarningSJTCallahan, Coleman38 min
Apr 28, 4:24 PM CDTSpecial Weather StatementSJTBrown36 min
Apr 28, 6:10 PM CDTSpecial Weather StatementSJTBrown50 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.